Ohio, 2018

Flood in Ohio, February 11 to 12, 2018

February 11 to 12, 2018 · NWS RLX · 1 event in 1 county or zone

A cold front brought a period of heavy rain on the 10th and 11th. One to one and half inches of rain fell, causing several creeks and streams to overflow their banks on the 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A cold front brought a period of heavy rain on the 10th and 11th. One to one and half inches of rain fell, causing several creeks and streams to overflow their banks on the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 11, 2:33 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 11, 2:33 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
233 PM EST Sun Feb 11 2018

.SYNOPSIS...
Showers end as a light wintry mix tonight into early Monday
morning as a cold front passes. An active weather pattern
continues into the week ahead.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 208 PM Sunday...

A cold front will march quickly across the region this evening.
Showers along the front will diminish from west to east as the
front passes. The incoming showers are not expected to be heavy
enough to bring new flooding so will cancel the Flood Watch.

Temperatures will plummet quickly behind the front overnight
with the northwest half of our forecast area ending up at or
below freezing by dawn Monday morning. Models indicate an
interesting setup developing after midnight as the area comes
under the influence of the right entrance region of an upper
level jet coincident with the passing of an upper level
shortwave behind the front. A stripe of light precip is shown to
develop over southeast Ohio shortly after midnight and then
edge slowly southeast during the Monday morning commute. This
could fall as just about anything with surface temps falling
below freezing, an eroding warm nose aloft, and decent omega in
a seeder-feeder cloud layer above. Amounts will be light and
road temps will be warm, so would expect minimal impact from
this.

Any precip quickly dries up by late Monday morning as high
pressure builds in and decreasing clouds will occur from west to
east during the day. Despite sunshine by afternoon,
temperatures will struggle with highs only reaching the 30s to
low 40s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 225 PM Sunday...

Cold and somewhat drier air will work in Monday night and
Tuesday. However, return flow will allow for a warm air surge
along with an increase in moisture. This will bring rain back
into the picture for midweek.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM Sunday...

The warmth and unsettled pattern continues for late week, with
the potential for another heavy rain event across the area late
Thursday night into Friday. Models are waffling on where the
heavy rain axis sets up across the area, but it should be worth
mentioning that a renewed flooding threat may present itself.
I will leave the HWO clean on this issuance, but may need a
mention by Monday. A switch to snow is possible on the back end
Friday night as the system pulls out.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 1246 PM Sunday...

TAFs have improved with conditions fluctuating from MVFR to VFR
at most locations as of midday as rain has become more showery
in nature and winds have increased. Flight conditions should
deteriorate again though shortly as the cold front passes
through with a band of gusty showers and lowering ceilings into
the IFR range. The showers will last two to three hours but
expect the ceilings to stay on the fence between IFR and low
MVFR through much of the night. Models indicate a period of lift
lagging the frontal passage late tonight in response to a
passing upper level disturbance. This could generate a brief
period of wintry precip and added that to the TAFs. Ceilings
will slowly scour out from west to east late in the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: Timing and intensity of restrictions will
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    M    H    H    H    H    H    H    M    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
BKW CONSISTENCY  M    L    M    M    M    M    H    H    H    M    M    L
EKN CONSISTENCY  M    M    M    H    H    H    H    M    H    H    H    M
PKB CONSISTENCY  H    M    M    M    M    M    M    M    H    H    H    M
CKB CONSISTENCY  H    M    H    L    H    H    H    M    M    M    M    L

AFTER 18Z MONDAY...
None.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ABE/30
NEAR TERM...ABE
SHORT TERM...30
LONG TERM...30
AVIATION...ABE
Hazardous weather outlook, Feb 11, 2:14 PM EST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
214 PM EST Sun Feb 11 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-020-
031-032-040-121915-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Wirt-Ritchie-Doddridge-
Harrison-Taylor-Barbour-
214 PM EST Sun Feb 11 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

A light wintry mix of precipitation is possible late tonight.
Any snow and ice accumulations will be light, but a slick spot or
two may develop on bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A light wintry mix of precipitation is possible around dawn on Monday.
Any snow and ice accumulations will be light, but a slick spot or
two may develop on bridges and overpasses.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ013-015-016-018-024>030-033-034-039-515>526-121915-
Dickenson-Buchanan-Lincoln-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
214 PM EST Sun Feb 11 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ABE

In the hours before

Local storm report, Feb 11, 12:02 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       1 NE SHARON HEIGHTS     37.65N  81.93W
02/11/2018  M2.16 INCH       MINGO              WV   MESONET

            MEASURED AT AN AUTOMATED RAIN GAUGE.

&&

EVENT NUMBER RLX1800770

NW
Local storm report, Feb 11, 12:05 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1205 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLOOD            HURLEY                  37.42N  82.02W
02/10/2018                   BUCHANAN           VA   911 CALL CENTER

            DITCHES BEGINNING TO OVERFLOW ONTO ROUTE 650 IN HURLEY.
            ALSO, ROUTE 650 CLOSED BY A MUD SLIDE NEAR BIG ROCK.

0555 PM     FLOOD            GILBERT                 37.61N  81.87W
02/10/2018                   MINGO              WV   EMERGENCY MNGR

            DITCHES BEGINNING TO OVERFLOW WITH WATER ON SOME ROADS
            IN THE GILBERT CREEK AND BEN CREEK AREAS, ALSO AROUND
            HANOVER.

0605 PM     FLOOD            BIRCHLEAF               37.18N  82.27W
02/10/2018                   DICKENSON          VA   BROADCAST MEDIA

            WATER FLOWING OVER RAKES RIDGE ROAD - VIA SOCIAL MEDIA

0626 PM     FLOOD            1 N IKES FORK           37.54N  81.80W
02/10/2018                   WYOMING            WV   EMERGENCY MNGR

            LOWER MUZZLE IS OUT OF ITS BANKS

0626 PM     FLOOD            GRUNDY                  37.28N  82.10W
02/10/2018                   BUCHANAN           VA   DEPT OF HIGHWAYS

            US 460 HAS WATER ON IT IN SPOTS DUE TO FLOODING ALONG
            LEVISA FORK AND SLATE CREEK.

0626 PM     FLOOD            PRATER                  37.21N  82.20W
02/10/2018                   BUCHANAN           VA   DEPT OF HIGHWAYS

            HIGH WATER ALONG SR 83 FROM FLOODING ON WAR FORK

0627 PM     FLOOD            HANOVER                 37.57N  81.80W
02/10/2018                   WYOMING            WV   EMERGENCY MNGR

            PAD'S FORK CREEK IS OUT OF ITS BANKS AND BLOCKING PART
            OF COUNTY ROUTE 52 IN HANOVER.

0629 PM     FLOOD            STONEVILLE              37.56N  81.65W
02/10/2018                   WYOMING            WV   EMERGENCY MNGR

            BRIER CREEK OVER ITS BANKS AND PART OF COUNTY ROUTE 14
            IS BLOCKED

0632 PM     FLOOD            PANTHER                 37.48N  81.90W
02/10/2018                   MCDOWELL           WV   BROADCAST MEDIA

            WATER OVER THE ROAD IN SPOTS UP GREENBRIER HOLLOW

0705 PM     FLOOD            HAYSI                   37.21N  82.29W
02/10/2018                   DICKENSON          VA   SOCIAL MEDIA

            HIGH WATER ALONG ROUTE 611 FROM BARTS LICK CREEK AND
            ROUTE 608 FROM DOE BRANCH

0708 PM     FLOOD            HURLEY                  37.42N  82.02W
02/10/2018                   BUCHANAN           VA   BROADCAST MEDIA

            LESTERS FORK JUST COMING OUT OF ITS BANKS - VIA SOCIAL
            MEDIA

0720 PM     FLOOD            GEORGES FORK            37.15N  82.49W
02/10/2018                   DICKENSON          VA   CO-OP OBSERVER

            ROUTE 612 CLOSED DUE TO FLOODING ALONG LAUREL CREEK AND
            GEORGES FORK

0720 PM     FLOOD            1 ESE DARWIN            37.10N  82.47W
02/10/2018                   DICKENSON          VA   DEPT OF HIGHWAYS

            ROUTE 637 CLOSED DUE TO FLOODING IN THE AREA OF CRANES
            NEST RIVER AND LICK BRANCH.

0800 PM     FLOOD            1 WNW ISOM              37.19N  82.47W
02/10/2018                   DICKENSON          VA   SOCIAL MEDIA

            BEARPEN CREEK FLOODED

0900 PM     FLOOD            1 W FANNY               37.57N  81.64W
02/10/2018                   WYOMING            WV   911 CALL CENTER

            FLOODING ALONG INDIAN CREEK

0900 PM     FLOOD            COALWOOD                37.39N  81.65W
02/10/2018                   MCDOWELL           WV   911 CALL CENTER

            ROADS CLOSED DUE TO FLOODING IN COALWOOD AREA.

0900 PM     FLOOD            1 ESE UNION CITY        37.43N  81.78W
02/10/2018                   MCDOWELL           WV   911 CALL CENTER

            FLOODING ALONG MILE BRANCH

0900 PM     FLOOD            1 NNE JOLO              37.34N  81.81W
02/10/2018                   MCDOWELL           WV   911 CALL CENTER

            FLOODING IN HONEYBEE HOLLOW DUE TO HIGH WATER ON
            BRADSHAW CREEK.

0920 PM     FLOOD            EASTGULF                37.63N  81.30W
02/10/2018                   RALEIGH            WV   911 CALL CENTER

            FLOODING ALONG STONECOAL CREEK AND RIFFE BRANCH IN
            EASTGULF

0920 PM     FLOOD            AMIGO                   37.60N  81.32W
02/10/2018                   RALEIGH            WV   911 CALL CENTER

            FLOODING WINDING GULF AND TOMMY CREEK NEAR AMIGO. ALSO
            A ROCK SLIDE ACROSS TAMS HIGHWAY NEAR HELEN.

0920 PM     FLOOD            DANIELS                 37.73N  81.13W
02/10/2018                   RALEIGH            WV   911 CALL CENTER

            C AND O DAM ROAD CLOSED DUE TO HIGH WATER FROM BEAVER
            CREEK.

0920 PM     FLOOD            GHENT                   37.62N  81.11W
02/10/2018                   RALEIGH            WV   911 CALL CENTER

            ODD ROAD CLOSED DUE TO FLOODING ALONG LAUREL CREEK

0921 PM     FLOOD            CLINCHCO                37.16N  82.36W
02/10/2018                   DICKENSON          VA   SOCIAL MEDIA

            DYERS CHAPEL FLOODED DUE TO HIGH WATER ON CROOKED
            BRANCH

1133 PM     FLOOD            WELCH                   37.43N  81.58W
02/10/2018                   MCDOWELL           WV   DEPT OF HIGHWAYS

            HAGERMAN HOLLOW ROAD CLOSED DUE TO FLOODING

1145 PM     HEAVY RAIN       CLINTWOOD               37.15N  82.46W
02/10/2018  M3.25 INCH       DICKENSON          VA   TRAINED SPOTTER

            STORM TOTAL

1212 AM     FLOOD            GHENT                   37.62N  81.11W
02/11/2018                   RALEIGH            WV   DEPT OF HIGHWAYS

            ODD ROAD IN GHENT IS CLOSED DUE TO FLOODING

0151 AM     FLOOD            COAL CITY               37.68N  81.21W
02/11/2018                   RALEIGH            WV   BROADCAST MEDIA

            HIGH WATER HAS CLOSED A SECTION OF COAL CITY ROAD

0230 AM     FLOOD            VERNER                  37.66N  81.85W
02/11/2018                   MINGO              WV   911 CALL CENTER

            MINOR FLOODING REPORTED ALONG CREEKS NEAR VERNER

0618 AM     FLOOD            DUNLOW                  38.02N  82.43W
02/11/2018                   WAYNE              WV   911 CALL CENTER

            ROUTE 152 HAS WATER ACROSS THE ROADWAY FROM NEARBY
            CREEK

0857 AM     FLOOD            1 SSW LOUISA            38.10N  82.61W
02/11/2018                   LAWRENCE           KY   EMERGENCY MNGR

            OLD LICK CREEK ROAD FLOODED AND IMPASSABLE BY OLD LICK
            CREEK.

0903 AM     FLOOD            WEBBVILLE               38.18N  82.87W
02/11/2018                   LAWRENCE           KY   PUBLIC

            DRY FORK OUT OF ITS BANKS AND FLOODING PORTIONS OF
            ROUTE 201.

0907 AM     FLOOD            DELBARTON               37.70N  82.19W
02/11/2018                   MINGO              WV   DEPT OF HIGHWAYS

            US-52 CLOSED DUE TO A MUD AND ROCK SLIDE.

0908 AM     FLOOD            5 SW CHAPMANVILLE       37.92N  82.09W
02/11/2018                   LOGAN              WV   DEPT OF HIGHWAYS

            BROWNS RUN RD. CLOSED TO A WASH OUT.

0930 AM     FLOOD            COOL RIDGE              37.66N  81.10W
02/11/2018                   RALEIGH            WV   BROADCAST MEDIA

            US 19 REPORTED UNDER WATER NEAR CLYDE LILLY TURN.

0930 AM     FLOOD            OMAR                    37.76N  82.00W
02/11/2018                   LOGAN              WV   MESONET

            ISLAND CREEK HAS SURPASSED THE BANKFUL LEVEL OF 10
            FEET. IT IS CURRENTLY READING 12 FEET AND RISING.

0930 AM     FLOOD            BAILEYSVILLE            37.59N  81.68W
02/11/2018                   WYOMING            WV   MESONET

            THE GUYANDOTTE RIVER AT BAILEYSVILLS HAS SURPASSED THE
            BANKFUL LEVEL OF 17 FEET. IT IS CURRENTLY READING 17.3
            FEET AND NEARLY STEADY.

1004 AM     FLOOD            MOUNT GAY               37.85N  82.04W
02/11/2018                   LOGAN              WV   BROADCAST MEDIA

            PORTIONS OF MUD FORK RD. UNDER WATER DUE TO THE MUD
            FORK OUT OF ITS BANKS IN PLACES.

1025 AM     HEAVY RAIN       1 NE SHARON HEIGHTS     37.65N  81.93W
02/11/2018  M2.16 INCH       MINGO              WV   MESONET

            MEASURED AT AN AUTOMATED RAIN GAUGE.

1040 AM     HEAVY RAIN       1 SSW FLAT TOP          37.02N  82.41W
02/11/2018  M3.96 INCH       DICKENSON          VA   MESONET

            MEASURED FROM THE HERALD AUTOMATED RAIN GAUGE.

1045 AM     HEAVY RAIN       PINEVILLE               37.59N  81.53W
02/11/2018  M3.10 INCH       WYOMING            WV   MESONET

            MEASURED AT AN AUTOMATED RAIN GAUGE.

1045 AM     HEAVY RAIN       PICKENS                 38.66N  80.21W
02/11/2018  M1.63 INCH       RANDOLPH           WV   MESONET

            MEASURED AT AN AUTOMATED RAIN GAUGE.

1100 AM     FLOOD            RAYSAL                  37.34N  81.78W
02/11/2018                   MCDOWELL           WV   DEPT OF HIGHWAYS

            GARLAND RD CLOSED DUE TO HIGH WATER.

1100 AM     FLOOD            RAYSAL                  37.34N  81.78W
02/11/2018                   MCDOWELL           WV   DEPT OF HIGHWAYS

            MILE BRANCH RD. CLOSED DUE TO HIGH WATER.

1105 AM     HEAVY RAIN       2 S DWIGHT              37.23N  81.93W
02/11/2018  M3.04 INCH       BUCHANAN           VA   MESONET

            MEASURED FROM AN AUTOMATED RAIN GAUGE AT KEEN MOUNTAIN.

1130 AM     HEAVY RAIN       JOHN FLANNAGAN LAKE     37.24N  82.34W
02/11/2018  M3.62 INCH       DICKENSON          VA   MESONET

            MEASURED FROM AN AUTOMATED RAIN GAUGE BELOW JOHN
            FLANNAGAN DAM.

1144 AM     FLOOD            2 E ELKVIEW             38.43N  81.44W
02/11/2018                   KANAWHA            WV   911 CALL CENTER

            CULVERT WASHOUT AT THE INTERSECTION OF BLUE CREEK RD.
            AND 3 MILE RD. ADJACENT HILLSIDE IS ALSO SLIPPING.

1147 AM     FLOOD            1 NE CHARLESTON         38.36N  81.62W
02/11/2018                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER ON KEYSTONE DR. NEAR YEAGER AIRPORT.

1158 AM     HEAVY RAIN       2 SE STANAFORD          37.79N  81.12W
02/11/2018  M1.90 INCH       RALEIGH            WV   ASOS

&&

EVENT NUMBER RLX1800719 RLX1800721 RLX1800722 RLX1800723 RLX1800744
RLX1800745 RLX1800724 RLX1800725 RLX1800726 RLX1800727 RLX1800728
RLX1800731 RLX1800743 RLX1800732 RLX1800737 RLX1800738 RLX1800739
RLX1800740 RLX1800733 RLX1800734 RLX1800735 RLX1800736 RLX1800742
RLX1800750 RLX1800746 RLX1800751 RLX1800747 RLX1800749 RLX1800748
RLX1800752 RLX1800753 RLX1800754 RLX1800755 RLX1800756 RLX1800758
RLX1800759 RLX1800757 RLX1800770 RLX1800764 RLX1800767 RLX1800769
RLX1800760 RLX1800761 RLX1800766 RLX1800765 RLX1800762 RLX1800763
RLX1800768

nw
Local storm report, Feb 11, 2:14 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLOOD            ELKHURST                38.45N  81.15W
02/11/2018                   CLAY               WV   DEPT OF HIGHWAYS

            PORTION OF ELKHURST RD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1800771

NW
Local storm report, Feb 11, 2:19 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLOOD            1 WSW GILMAN            38.97N  79.86W
02/11/2018                   RANDOLPH           WV   DEPT OF HIGHWAYS

            LAURAL MOUNTAIN RD. CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1800772

NW
Local storm report, Feb 11, 2:21 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLOOD            1 NNE CRYSTAL SPRINGS   38.96N  79.87W
02/11/2018                   RANDOLPH           WV   DEPT OF HIGHWAYS

            PORTION OF GUM RD. CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1800773

NW
Local storm report, Feb 11, 2:22 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
222 PM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLOOD            1 WNW MACE              38.47N  80.05W
02/11/2018                   RANDOLPH           WV   DEPT OF HIGHWAYS

            DRY BRANCH RD. CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1800774

NW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Washington

When
February 11, 5:00 PM EST to February 12, 12:00 PM EST
Where
Washington County, 0.56 mi N of Macksburg to 0.88 mi W of Stanleyville
Cause
Heavy Rain
Property damage
$3,000
Reported by
River/Stream Gage
Coordinates
39.638, -81.468

Broad Street in Macksburg had high water due to flooding on Duck Creek. Other low lying fields and camps near the river also experienced high water levels. The gage at Macksburg on Duck Creek spilled from its banks around 5 PM on the 10th, crested at 13.5 feet, or half a foot above bankfull level around midnight, and returned to its banks before sunrise.

Duck Creek also flooded near Whipple, with minor water issues along State Routes 26, 145 and 821. The gage at Whipple rose above bankfull level just before sunrise on the 11th, crested at 11.2 feet, or 0.2 feet above bankfull mid morning, and was back below bankfull by noon.

The Little Muskingum River near Bloomfield also flooded. The river rose above its bankfull level of 16 feet around midnight on the 12th, crested at just over 17 feet during the predawn, and returned within its banks by 8:30 AM. Route 26 near the intersection with Route 260 was covered in water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730286.